Reply
Super Contributor

Cold hands & feet from medicines

With winter coming (even here in Texas) cold hands and feet can be a problem with those on beta-blockers such as propranolol, anti-cancer medicines like bleomycin, and stimulants such as Sudafed. These medicines can reduce blood flow to the extremities and so one needs to make sure they have warm but not tightly restrictive gloves and socks to protect hands and feet. Back in the boy scout in Minnesota we'd even rub cayenne pepper powder on our feet to cause dilation of the blood vessels, bringing much needed heat during winter activities. 

Just a tip from someone who's still outside most of the time.

The medicine man at www.medicinemanplantco.com
Community Manager
Community Manager

Huh, I did not know that about cayenne powder! I also grew up in Minnesota. I'm in DC now, and I do not miss those MN winters ☃️

0 Kudos
1,417 Views
1
Report
Super Contributor

You didn't know about cayenne pepper?! What about Wonder Bread bags used as vapor barriers inside your boots? Warm but soggy! Lol

The medicine man at www.medicinemanplantco.com
0 Kudos
1,400 Views
0
Report
cancel
Showing results for 
Show  only  | Search instead for 
Did you mean: 
Users
Need to Know

AARP LIMITED TIME OFFER: Cyber Week Sale! Join or renew for just $9 per year when you sign up for a 5-year term. AARP Membership Cyber Week Sale

More From AARP